Hi I was diagnosed in 2010 but have probably had Parky for about 5 years I am 48. Recently I have had major probs with my legs, they are not working properly. I can't walk very far. Does anyone else have the same problem?
hello cags 3,& welcome
Yes indeed , the vast majority of us i.e.PwP have mobility problems . These differ from individual to individual and vary from day to day. It is important that you try to explain to your neuroconsultant just exactly what is going on with your legs. The problem can be alieviated! You might also try physiotherapy (via your GP or Social Services)
I wish you all the best
Iam the same age as you diagnosed this year March '11. Also PD relates back 5yrs with initial shoulder problem! It was my right leg dragging that took me to the doc's and realising i was tripping/stubbing my foot also. Leg stiffness, dragging, foot problems, walking difficulties all appear to be part of Parkies
Lot's of information on this forum to be found. As AB suggests, best get neuro/pd nurse on board and ask for support/advice.
Best wishes to you
I'm an old codger of 65 and been dx nearly 4 years ago now. I certainly do have problems walking. I don't get very far before my legs start to feel like lead. Also dystonia has caused the toes on my right foot to curl and become claw-like, which is very uncomfortable. The orthotist is ordering some made to measure shoes which should go some way towards alleviating the problem. Physiotherapy has helped too.
All the best...Chris.
Thank you for your messages I will talk to my neurologist about trying some physio. I have just had the dosage of my meds increased so I am hoping that that might help.
The problems you describe are similar to how I used to be - Physiotherapy is a definite must. Push yourself gently
to keeping mobile (sitting still never helps me). Wandering around (the garden) at your own pace in a relaxed casual mode will help unlock all those muscles.
If your problem is akin to mine massage of the back and stimulation with Tens by a clued up physiotherapist at least once a week will soon get you smiling again.
Physiotherapy and Borage oil in my diet has reduced my medication, while and as my mobility has increased tenfold over the last year.
I've taken to limping, even though there is no earthly reason for it.
I would go back to physio, but its a 10 week wait, your only reward is an elastic band.
Now wiring myself up to the mains, that's an idea.
I saw on tv how they made frogs legs jump by use of some pins and an electric current. With my electronic know-how, jump leads, solar panel hat and six inch nails, I think I could code the necessary signals to walk. Second thoughts I live in Scotland so maybe I should go for a wind farm hat, or go hydroelectric.
Hi I'm Gilly and was diagnosed with Parky, Christmas 2009. One of my main symptoms was not being able to walk properly. I would wander all over the path as if I was drunk, still do, and then my left foot would freeze and I would have to stand and think about moving it again.
With medication, my leg moves more normally now and I don't get the foot freezing problem but I still take an age getting short distances and my legs feel heavy.
Hello cags3 and other Stumblers.
The first problem I noticed, a year before going to see the Vetinarian, was that I felt awkward walking.
Although I was walking straight, it felt as if my balance was off centre.
Then my right knee slowly seized up and the right leg failed to support me fully.
Subsequently, I developed neo-gout in the right knee joint, although x-ray and scan shows no substantial cause for this.
I had a pain killing injection to the right knee which improved, but did not cure, the problem. This served me well for two months but the knee has now reverted to troublesome again. I am due to see the knee vet again next week.
Overall, my balance and walking have improved since taking diclofenic (anti-inflammatory) to deal with the swelling and inflammation resulting from the neo-gout; and Mirapexin (low dose of 0.088mg to allay the other varied symptoms of PD.
I only take diclofenic for a few days at a time, as I prefer to limit my prescription drug intake where practical.
There are reports on this forum to indicate that Mirapexin may somtimes cause the ankles and other joints to swell. This will affect general mobility.
I used to enjoy walking distance for exercise but am now forced to adapt. Generally, I am now self conscious when walking, although my gait appears normal to the observer.
I suggest that it is best to take short walks regularly to maintain muscle tone and keep your limbs active.
Exercise is an excellent medicine.